Page 2 of 2 FirstFirst 12
Results 11 to 13 of 13

Thread: Another bad pain day

  1. #11

    pain

    So sorry about your pain. the hardest thing for me is that it keeps from working full time. have been on neurontin 600/day (as I can't go any higher without debilitating side effects) so its not doing much and baclifin40/day. Recently finally agreed to go to pain clinic - and have been trying a low dose antidepressant and a drug called trileptic - and something good is starting to happen! I'm on the lowest dose, and will start increasing tomorrow - but even on this dose I've actually doubled my activity. I'm 2 years out and was stunned when the pain an spasticity got worse.
    anyway I'm cautiously hopeful - have very little faith in western meds - but will do anything to be more functional. so you might ask about the newer generation of anti- convulsants they are using. If it works I'll wean myself off the neurontin (and maybe the baclofin!) Good luck to you and try not to give up - I also use alternative or traditional medicine and techniques - very helpful

    [This message was edited by joy on December 10, 2001 at 11:53 AM.]

  2. #12
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,714
    My abdominal pains have gotten so intense now that I can't eat due to the constant burning and full feeling, and the shoulder blades are so bad I can barely use my arms. I don't even have the desire to get out of bed, not that I feel any better laying down. I'm sick and tired of all this. I'm going nuts, and I'm driving my poor mother nuts. It's no accomplishment to have the "worst case of central pain I've ever seen or heard of," which is what a couple of the doctors I've seen have said (right before they said there was nothing they could do to help me.)

    Any ideas that may help would be greatly appreciated by everyone in this house.

    Joy, if it's trileptal you're talking about, I just asked my doctor to try me on it. Hopefully, it won't give me hallucinations like neurontin and gabitril did. Even if it does, as I told the doc, at least I'll have company during the sleepless nights. :-(

    As for pains getting worse with time, I can definitely empathize (though nobody has ever explained to me why they get worse even with no apparent changes in the injury site.) Mine were intense when they first popped up (and were ignored by the doctors at rehab, who told me I couldn't have pain below the level of injury), and have just gotten stronger over the 20 years since the SCI. Every year, I've been able to do less and less. I hope that doesn't happen with you, or anyone else here.

    [This message was edited by alan on December 10, 2001 at 04:34 PM.]

  3. #13
    Junior Member
    Join Date
    Dec 2001
    Location
    BC Canada
    Posts
    4

    Pain

    Hi TD,

    I can relate. When I first got injured (9 years) my spasms were so bad that they literally threw me out of my chair. After years of taking oral Baclofen, and being groggy, my doctor suggested the Baclofen Pump. I have alot of success with it and my spasms are now under control.

    Recently, I have been experiencing extreme pain, and have been to my neurologist three times and she prescribed neurontin. I am taking up to 900ml/day and am still in pain. I still have the pump and take T3's and a sleeping pill to sleep at night because the pain keeps me awake.

    You are not alone, my neurologist even implied the pain was in my head. I am a T4 incomplete para, and 3 1/2 years ago I was unfortunate enough to be in a car accident that has slowed me down some more. I complained of migraines and pain and didn't get an MRI until last month, which disclosed a herniated disc at C5-6 which has also damaged the cord plus narrowing of the spinal cord from T1-T10.

    Now I am waiting for a neuro surgeon to contact me.

    You're entitled to have a bad day. I feel for you and I can't seem to bear my pain either. But I think that the current Healthcare System in place doesn't know to handle people in our situations and taking pain killers seems to be the norm.

    Good luck.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •